MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY ULTRACLEAN 4 IN. BLADE 50/CASE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY ULTRACLEAN 4 IN. BLADE 50/CASE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 139112
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, 139112, ultraclean 4 in.Blade 50/case was being used on (b)(6) 2022 during a transforaminal lumbar interbody fusion, posterior spinal instrumentation fusion, bilateral sacroiliac joint fusion, and hardware removal and "when using product sku 139112 there was no visible indication of issue with device upon opening and using at beginning of case.Surgeon bent the electrode and it was after that surgeon realized the insulation breach where insulation meets plastic on electrode.Surgical team exchanged for another 139112 and surgeon was able to complete the procedure.Stray burn from insulation breach on electrode.Dressing applied in orderly fashion.¿ further assessment found that it is not believed that bending the electrode caused the device to break.The surgeon has been operating and using this technique without previous issue.Per surgeon, electrode was used with minimal bending.The burn was along the incision, and it is not known what degree of burn was received.The covidien force fx electrosurgical generator was used at 45 watts and will be listed as a concomitant device.There was no significant delay.There was no report of medical/surgical intervention.There was no extended stay for the patient.This report is being raised on the basis of injury due to unknown degree of burn.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, 139112, ultraclean 4 in.Blade 50/case was being used on (b)(6)2022 during a transforaminal lumbar interbody fusion, posterior spinal instrumentation fusion, bilateral sacroiliac joint fusion, and hardware removal and "when using product sku 139112 there was no visible indication of issue with device upon opening and using at beginning of case.Surgeon bent the electrode and it was after that surgeon realized the insulation breach where insulation meets plastic on electrode.Surgical team exchanged for another 139112 and surgeon was able to complete the procedure.Stray burn from insulation breach on electrode.Dressing applied in orderly fashion.¿ further assessment found that it is not believed that bending the electrode caused the device to break.The surgeon has been operating and using this technique without previous issue.Per surgeon, electrode was used with minimal bending.The burn was along the incision, and it is not known what degree of burn was received.The covidien force fx electrosurgical generator was used at 45 watts and will be listed as a concomitant device.There was no significant delay.There was no report of medical/surgical intervention.There was no extended stay for the patient.This report is being raised on the basis of injury due to unknown degree of burn.
 
Additional Manufacturer Narrative
Received one 139112 in unoriginal package.Lot number was not verified.Performed a visual inspection, the insulation breach where insulation meets plastic on electrode was confirmed.Performed a functional inspection using the argon system 7750 (c8406), the device activated as intended; however, there were no obvious signs of arcing or indications of insulation exposure that would indicate the electrode caused a burn.Additionally, assessment of the event by engineering management determined that at no time would conmed advise bending of the product and bending of the product during use is considered misuse.Engineering management also indicated that the functional part of the product is the uncovered portion with the blue portion being insulation.Any break in the insulation in the blue or gray portion compromises the use of the product.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of two reports, regarding two devices, for this device family and failure mode.During this same time frame 3(b)(4)devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0000006.Per the instructions for use, the user is advised the following: an accessory holster may be used to hold active accessories safely.If using a disposable needle electrode, do not exceed 30 watts during use.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
ULTRACLEAN 4 IN. BLADE 50/CASE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key14742580
Report Number3007305485-2022-00075
Device Sequence Number14746534
Product Code GEI
UDI-Device Identifier40653405007235
UDI-Public(01)40653405007235(17)251005(10)202010064
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K991855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/05/2025
Device Model Number139112
Device Catalogue Number139112
Device Lot Number202010064
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date06/20/2022
Supplement Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexUnknown
Patient Weight76 KG
Patient EthnicityNon Hispanic